# SDR BG72001F00000

- Difficulty date: April 2, 2001
- Submitted: November 14, 2001
- Operation: Air carrier
- Aircraft: N115Z
- Make and model: Doug DC3C
- Aircraft serial: 33567
- Engine: Pwa PT6A67R
- Propeller: Hartzl HCB5MA3
- System (JASC): 6110 · Propeller Assembly
- Part: Seal
- Part number: 310002401
- Condition: Leaking
- Location: Prop Shaft
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

THE LEFT ENGINE PROPELLER SHAFT SEAL WAS REPLACED DUE TO A SUSPECTED OIL LEAK.  THE WRONG PART NUMBER SEAL WITH A SMALLER OUTSIDE DIAMETER WAS INSTALLED.  DURING THE MAINTENANCE GROUND RUN ON LEAKS WERE DETECTED.  ONE HOUR INTO THE FLIGHT BACK TO THE AIRCRAFTS BASE OF OPERATION THE PILOT NOTICED THE OIL PRESSURE DROPPING ON THE LEFT ENGINE.  THE LEFT ENGINE WAS SHUT DOWN AND THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENT.  A TOTAL OF ABOUT FIVE QUARTS OF OIL WERE LOST AT THE PROP SHAFT SEAL WHEN THE SEAL SPUN DUE TO CONTACT WITH THE NUMBER 6 BEARING.  SUBMITTED AS BG7P DESIGNATOR (INVALID DESIGNATOR ERROR ON BG7P)
